Send to

Choose Destination
Intern Med. 2012;51(6):601-6. Epub 2012 Mar 15.

Warfarin-induced leukocytoclastic vasculitis: a case report and review of literature.

Author information

Division of Cardiology, Taipei Veterans General Hospital, Taiwan.


Warfarin is widely prescribed for patients with atrial fibrillation. In addition to unexpected bleeding, allergic skin reaction is one of its uncommon adverse effects. We herein report an 89-year-old man who, after taking warfarin for 4 years, suffered extensive skin eruptions. The skin biopsy disclosed leukocytoclastic vasculitis. The causal relationship between skin lesions and warfarin was confirmed after re-challenge of warfarin. A literature review revealed only 13 such cases reported from 1980 to 2011. Clinicians should be aware of this potential adverse effect of warfarin.

[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center